Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Jan 8, 2024, 1:17 PM EST for 10 counties in Florida. It took effect at Jan 9, 2024, 8:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2024, 1:17 PM EST (18:17 UTC)
- In effect from
- Jan 9, 2024, 8:00 AM EST
- Expired
- Jan 9, 2024, 7:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074 WWUS72 KMLB 081817 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 117 PM EST Mon Jan 8 2024 FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-100000- /O.NEW.KMLB.WI.Y.0001.240109T1500Z-240110T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 117 PM EST Mon Jan 8 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 to 45 mph expected. * WHERE...Lake, Volusia, Seminole, Orange, Osceola, Brevard, Indian River, Martin, Saint Lucie, and Okeechobee Counties. * WHEN...From 10 AM to 7 PM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
892 WWUS72 KMLB 090752 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 252 AM EST Tue Jan 9 2024 FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-100000- /O.EXT.KMLB.WI.Y.0001.240109T1300Z-240110T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 252 AM EST Tue Jan 9 2024 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected ahead of strong to severe storms later in the day. * WHERE...Lake, Volusia, Seminole, Orange, Osceola, Brevard, Indian River, Martin, Saint Lucie, and Okeechobee Counties. * WHEN...From 8 AM to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Jan 8, 9:49 AM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Jan 8, 9:49 AM EST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
949 AM EST Mon Jan 8 2024
...New UPDATE, MARINE, AVIATION...
.UPDATE...
Issued at 924 AM EST Mon Jan 8 2024
High pressure persists over the eastern US today, before pushing
offshore into the western Atlantic overnight ahead of a strong
system forecast to affect east central Florida tomorrow. Mostly
dry conditions expected today. However, a line of showers
continues to stretch from around Citrus County to Flagler County,
leading to showers across far northern Lake and Volusia Counties.
In addition, some small showers have developed along and inland
from the Treasure Coast as of around 9AM, bedded within high cloud
cover across the area. Thus, have adjusted PoPs slightly higher,
with much of the area now included in a 15-20% chance at some
point today. CAMs are struggling to catch even the ongoing
activity, so the PoP forecast today is low confidence. Near normal
temperatures today, with highs in the upper 60s to lower 70s.
Tonight, easterly winds begin to increase and veer southeasterly,
ahead of the approaching cold front. Winds will become breezy by
daybreak, especially along the coast. Overnight lows in the 60s,
with no mentionable PoPs included at this time.
&&
.MARINE...
Issued at 924 AM EST Mon Jan 8 2024
Poor boating conditions today becoming hazardous this afternoon
and dangerous tonight, as winds increase ahead of an approaching
cold front. Easterly winds becoming 20-25kts this evening and
25-30kts by daybreak, as they veer southeasterly. Seas will
respond to the increase, with 4 to 5 feet early this afternoon
building to 7 to 9 feet by daybreak. Small Craft Advisories go
into effect at 4PM EST, then upgrade to Gale Warnings overnight.
&&
.AVIATION...
(12Z TAFS)
Issued at 924 AM EST Mon Jan 8 2024
VFR conditions prevailing into tonight, despite BKN-OVC high
clouds. A few showers around today, though confidence on timing
and placement is low. Have included VCSH for the Treasure Coast
terminals through 18Z for ongoing activity in that area. An
approaching cold front will increase low-level cloud cover
tonight, with MVFR CIGs possibly by around 12Z for northern
terminals (LEE/DAB). Winds increasing as the pressure gradient
tightens ahead of the front, with E winds 8-12kts today veering SE
and increasing to around 15kts, with gusts 20-25kts by daybreak.
Windy conditions developing later Tuesday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 69 63 79 50 / 20 10 80 70
MCO 70 63 80 54 / 20 10 70 70
MLB 71 67 80 54 / 10 10 40 90
VRB 73 67 82 56 / 20 10 30 90
LEE 68 62 78 51 / 20 10 90 50
SFB 70 63 80 53 / 20 10 80 70
ORL 70 64 80 54 / 20 10 80 70
FPR 73 68 82 56 / 20 10 30 90
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM this afternoon to 4 AM EST
Tuesday for AMZ550-552-555.
Gale Warning from 4 AM Tuesday to 4 AM EST Wednesday for AMZ550-
552-555.
Small Craft Advisory from 4 PM this afternoon to 10 PM EST this
evening for AMZ570-572-575.
Gale Warning from 10 PM this evening to 4 AM EST Wednesday for
AMZ570-572-575.
&&
Leahy/Watson/HaleyHazardous weather outlook, Jan 8, 10:06 AM EST, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1006 AM EST Mon Jan 8 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-090000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1006 AM EST Mon Jan 8 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... A moderate risk of rip currents exists at all central Florida Atlantic beaches today. Always swim within sight of a lifeguard and never enter the ocean alone. .WIND AND SEA IMPACT... Conditions across the local Atlantic waters will deteriorate into tonight, as winds and seas increase locally. A Small Craft Advisory goes into effect at 4 PM across the local waters for east-southeast winds 15 to 25 knots and seas up to 7 feet. Then, at 10 PM, a Gale Warning goes into effect across the offshore waters for southeast winds 25 to 35 knots with wind gusts up to 45 knots and seas 7 to 12 feet. The Gale Warning will expand to include the nearshore waters after 4 AM on Tuesday. .HIGH WIND IMPACT... A tightening pressure gradient across east central Florida will lead to windy conditions along the coast late tonight. Southeast winds will increase to 15 to 20 mph, and wind gusts up to 30 to 35 mph will be possible. .RIVER FLOOD IMPACT... The St Johns River at Astor remains near Action Stage and is expected to rise to around 2.2 feet Wednesday morning. Then, it is forecast to begin a gradual decline, falling below Action Stage on Thursday night. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A strong cold front is forecast to move through the area on Tuesday. Confidence in both the timing and potential for strong to severe thunderstorms with this system continues to increase. A band of strong to severe storms capable of producing damaging wind gusts, as well as the potential for a few tornadoes, is forecast to move rapidly across the peninsula late Tuesday afternoon and evening. Continue to follow this outlook, our website at weather.gov/melbourne, and our social media channels for updates on this evolving weather situation. Ensure you have multiple ways to receive warnings. Local Atlantic boating conditions will be dangerous to small craft operators through Tuesday ahead of the next front. Conditions will gradually improve on Wednesday. Another system could lead to worsening boating conditions next weekend. The risk of dangerous rip currents will remain at least moderate through mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Tollefsen/Leahy
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:11 AM EST | Gale Warning | MLB | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.